Alert archive / Ohio / River Flood Warnings in 2013

River Flood Warning 13, NWS Pittsburgh, PA

December 26, 2013Coshocton County, Ohio

NWS Pittsburgh, PA issued this river flood warning at Dec 26, 2013, 9:43 PM EST for Coshocton County, Ohio. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2013, 9:43 PM EST (02:43 UTC)
Expired
Dec 27, 2013, 1:00 PM EST
In force
15 hr
Issued by
NWS Pittsburgh, PA
Flood severity
Minor

County Coshocton County, OH

The radar

The Cleveland radar (KCLE), 124 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Muskingum River below Coshocton (CSHO1). The gauge peaked at 15.08 ft at Dec 27, 2013, 1:00 AM EST.

actionminormoderate1214161812/2712/28
Action stage
13 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03140500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WGUS41 KPBZ 270243
FLWPBZ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
943 PM EST THU DEC 26 2013

...THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN OHIO... 

  MUSKINGUM RIVER AT COSHOCTON AFFECTING COSHOCTON COUNTY
 
.  RECENT RUNOFF AND WATER RELEASE HAS RAISED THE MUSKINGUM RIVER AT
COSHOCTON TO THE MINOR FLOOD STAGE AGAIN. THE RIVER WILL FLIRT WITH
THE STAGE OF 15 FEET THROUGH FRIDAY MORNING AND IS EXPECTED TO GO BELOW
FLOOD STAGE BY EARLY FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER 
DEVELOPMENTS. 

&&

OHC031-271043-
/O.NEW.KPBZ.FL.W.0013.131227T0243Z-131227T1800Z/
/CSHO1.1.ER.131227T0100Z.131227T0200Z.131227T1200Z.NO/
943 PM EST THU DEC 26 2013

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MUSKINGUM RIVER AT COSHOCTON.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 PM THURSDAY THE STAGE WAS 15.0 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  FRIDAY AFTERNOON.
* IMPACT...AT 15.0 FEET...LOW AREAS ARE FLOODED AND WATER REACHES A 
  FEW HOMES ALONG ROUTE 16 SOUTH OF COSHOCTON AND ALONG COUNTY ROUTE 
  1A NORTH OF COSHOCTON.

$$
1 follow-up statement
445 
WGUS81 KPBZ 270938
FLSPBZ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PITTSBURGH PA
438 AM EST FRI DEC 27 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO..
  MUSKINGUM RIVER AT COSHOCTON AFFECTING COSHOCTON COUNTY 
 
. RECENT RUNOFF AND WATER RELEASE HAS RAISED THE MUSKINGUM RIVER AT
COSHOCTON TO THE MINOR FLOOD STAGE. THE RIVER WILL WAVER NEAR THE 
STAGE OF 15 FEET THROUGH FRIDAY MORNING AND IS EXPECTED TO GO BELOW
FLOOD STAGE BY EARLY FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER 
DEVELOPMENTS. 

&&

OHC031-271738-
/O.CON.KPBZ.FL.W.0013.000000T0000Z-131227T1800Z/
/CSHO1.1.ER.131227T0100Z.131227T0830Z.131227T1200Z.NO/
438 AM EST FRI DEC 27 2013

THE FLOOD WARNING CONTINUES FOR
  THE MUSKINGUM RIVER AT COSHOCTON.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:00 AM FRIDAY THE STAGE WAS 15.1 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY THIS 
  AFTERNOON.  
* IMPACT...AT 15.0 FEET...LOW AREAS ARE FLOODED AND WATER REACHES A 
  FEW HOMES ALONG ROUTE 16 SOUTH OF COSHOCTON AND ALONG COUNTY ROUTE 
  1A NORTH OF COSHOCTON.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Dec 26, 7:36 PM EST, 2 hours 7 minutes earlier.

Area forecast discussion, Dec 26, 7:36 PM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
736 PM EST THU DEC 26 2013

.SYNOPSIS...
DRY AND WARMER WEATHER IS EXPECTED FOR FRIDAY AND
SATURDAY BEFORE TWO DIFFERENT SYSTEMS BRING THE CHANCE FOR
PRECIPITATION SUNDAY AND MONDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
ONE WEAK VORT LOBE COINCIDENT WITH THE RIGHT ENTRANCE OF A WEAK
UPPER JET STREAK IS CURRENTLY TRANSITING THE NORTHERN REACHES OF
THE FORECAST AREA. THIS HAS TEMPORARILY ENHANCED SNOW SHOWER
ACTIVITY ON KPBZ WSR-88D FROM INDIANA TO DUBOIS THIS EVENING. THIS
WEAK SNOW SHOWER ACTIVITY SHOULD CONTINUE TO EXIT THE FORECAST
AREA THROUGH THE EARLY EVENING...HOWEVER LITTLE ACCUMULATION IS
EXPECTED WITH IT AS IT IS RATHER TRANSITORY.

OTHERWISE...WEST-SOUTHWEST LOW LEVEL FLOW SHOULD BRING
PROGRESSIVELY DRIER AIR INTO THE REGION THIS EVENING...ALLOWING
THE MAJORITY OF THE AREA TO FULLY CLEAR AND LIKELY DECOUPLE. THIS
WILL ALLOW FOR A RATHER RAPID DROP OFF IN TEMPERATURES BEFORE MID
CLOUDS AGAIN ENCROACH UPON AND OVERSPREAD THE REGION TONIGHT. THE
ONLY EXCEPTION TO INCREASINGLY DRY TREND MAY BE A FEW FLURRIES
ALONG THE FAR NORTHERN BORDER OF THE AREA...NORTHERN
MERCER/VENANGO/FOREST COUNTIES. DUE TO THE WESTERLY COMPONENT OF
THE LOW LEVEL FLOW...A FEW WEAK ECHOES SUCH AS THE LAKE INDUCED
FLURRY ACTIVITY NEAR MEADVILLE MAY WANDER JUST OVER THE BORDER
INTO OUR FORECAST AREA UNTIL AFTER 06Z TONIGHT...WHEN THE FLOW
TAKES ON A MUCH MORE SOUTHERLY COMPONENT.

THE ONLY ADDITIONAL AMENDMENT TO THE FORECAST WAS TO ADD BRIEF
FLURRIES ALONG THE FAR NORTHERN BORDER THIS EVENING. EVERYTHING
ELSE IN THE FORECAST SEEMS COPACETIC AT THIS TIME. FRIES

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
RIDGING IN PLACE OVER THE FORECAST AREA WILL RESULT IN DRY
CONDITIONS AND TEMPERATURES ABOUT 5 TO 10 DEGREES ABOVE NORMAL ON
SATURDAY. FOR SUNDAY...LATEST MODELS SHOW FAIRLY DECENT CONTINUITY
IN PROGGING AN AREA OF LOW PRESSURE OVER THE GULF DEEPENING
OVERNIGHT SATURDAY / SUNDAY MORNING WITH THE SFC FEATURE TRACKING
UP THE EAST COAST. HOWEVER...THERE STILL IS DISAGREEMENT IN HOW
FAR WEST THE EVENTUAL LOW TRACK UP THEW COAST WILL BE...WHICH WILL
PLAY A LARGE ROLL IN PRECIPITATION TYPE AND IMPACTS. MORE WEIGHT
WAS GIVEN TO THE 12Z GFS WITH ANY CHANGES TO THE FORECAST TODAY AS
IT WAS IN LINE WITH THE 00Z EC AND GFS ENSEMBLE MEAN...BUT
SLIGHTLY DEEPER. A DEEPER AND SLIGHTLY MORE WEST 12Z SOLUTION
SHOULD WORK OUT WELL BECAUSE AFTER LOOKING AT MODTRENDS...THE GFS
MODEL TREND OVER THE PAST TEN RUNS REVEALS A POSITIVE REGRESSION
IN 500MB HEIGHTS OFF THE EAST COAST AND NEGATIVE OVER THE SOUTH
CENTRAL US...AND THIS TREND HAS BEEN CONSISTENT OVER THE PAST
SEVERAL DAYS.

WITH THAT...POPS WERE INCREASED AREAWIDE ON SUNDAY. EVEN WITH USING
THE 12Z GFS AND ANTICIPATE A DEEPER SOLUTION OVER THE NEXT COUPLE
MODEL RUNS...A GOOD DEAL OF THE PRECIPITATION ON SUNDAY MAY STILL
JUST FALL AS RAIN BEFORE SWITCHING OVER TO SNOW IN THE EVENING.
MODEL MEAN FREEZING LEVELS START OUT BETWEEN 4-5KFT...DOWN TO 3KFT
BY SUNDAY EVENING AND CLOSE AT OR AT SFC BY MONDAY MORNING.

QPF AMOUNTS WERE LARGELY BASED OF THE BEST ANALOG OF THE ENSEMBLE
MEAN...WHICH GIVES 0.1 TO 0.2 ACROSS THE NORTH...0.2 TO 0.4 THROUGH
THE HEART OF THE FORECAST AREA...AND 0.4 TO 0.6 ACROSS THE SOUTH FOR
SUNDAY...WHICH ALL SEE REASONABLE. SO ALL THINGS CONSIDERED...SNOW
AMOUNTS FOR THIS SYSTEM THROUGH SUNDAY EVENING WERE KEPT ON THE
LOWER SIDE...WITH 1 TO 2 INCHES ACROSS THE NORTHWEST HALF OF THE
FORECAST AREA...PROGRESSIVELY INCREASING TO 3 TO 4 INCHES ACROSS THE
HIGHER TERRAIN OF SOUTHEAST CORNER OF THE FORECAST AREA.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT AS MUCH COLDER AIR
ONCE AGAIN SURGES SOUTH ACROSS THE REGION BEHIND A FAST MOVING
COLD FRONT. EXTENDED CHC POPS FOR SNOW SHOWERS INTO MONDAY NIGHT
ESPECIALLY FOR THE RIDGES. NEXT CLIPPER THEN FLIES SOUTHEAST IN
NORTHWEST FLOW ALOFT FOR TUESDAY WITH CHC POPS MAINLY NORTH OF
PITTSBURGH CONTINUED. A DRY AND COLD FORECAST CONTINUED FOR MID
WEEK.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
ALTHOUGH STRATOCU WL CONT TO PLAGUE NRN PORTS THIS EVE UNDR EXITING
SHRTWV...VFR IS ANTICIPATED AS SFC HIGH PRES SLIDES OVR THE UPR OH
REGION.  TRAILING DISTURBANCE WL SHUNT SOME MID LVL CLDINESS ACRS
AREA PORTS LTR TNGT AND EARLY FRIDAY...BUT OVRALL VFR SHOULD
CONT...WITH EXCEPTION FOR NRN PORTS WHERE WEAK REINFORCED COLD
ADVCNT IN THE WAKE OF THAT IMPULSE MAY SPPRT SOME MVFR STRATOCU BY
FRI AFTN.

.OUTLOOK.../FRIDAY NIGHT THROUGH TUESDAY/...
THE NXT CHC FOR GENL RESTRICTIONS IS EXPECTED ON SUNDAY AS LOW PRES
MOVS UP THE ERN SEABOARD.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Dec 26, 3:14 AM EST, 18 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
314 AM EST THU DEC 26 2013

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-270815-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
314 AM EST THU DEC 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Ohio, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.